Saturday, September 23, 2023

Vicks Severe Cold And Flu Dosage

Must read

Vicks Cold And Flu Products

8 Health Benefits Of Iodex In Wintet For Pain And Cold

Dozens of cold and flu products from Vicks are now available on the shelves and online. They are over the counter, come in regular and high strength formulas. Some have been created to be used during the day , some for the night. They come in different forms: pill, liquid, lozenges, caplets, and ointments. There are special formulas for children and for adults with high blood pressure.

What do Vicks cold and flu do? Vicks has an entire line of products for cold and flu, created to provide temporary relief of cold and flu symptoms. They are based on well established and researched active ingredients:

  • Acetaminophen works as a painkiller and fever reducer.
  • Dextromethorphan helps manage the cough
  • Guaifenesin is an expectorant, helping eliminate the excess mucus and improve productive cough
  • Phenylephrine is an antihistamine drug that helps treat nasal congestion, found in the adult formula, while another antihistamine- chlorpheniramine is found in the children formula
  • Doxylamine- an antihistamine drug that helps treat nasal congestion during night, found in adult formula
  • Menthol and camphor which provide relief from cough, chest congestion, nasal congestion, aches and pains

What To Do If You Miss A Dose Of Vicks Dayquil Severe Cold/flu

  • Take a dose as soon as you remember. If it is almost time for your next dose, wait until then and take a regular dose. Do not take extra medicine to make up for a missed dose.

  • Keep all medicine out of the reach of children. Never share your medicine with anyone.

  • Ask your pharmacist, doctor, or health caregiver about the best way to dispose of any outdated medicine or medicine no longer needed.

Q: Are There Any Warnings I Should Be Aware Of When Taking Nyquil

A: NyQuil contains acetaminophen. Severe liver damage may occur if you: take more than the recommended dose of NyQuil within 24 hours, take NyQuil with other drugs containing acetaminophen, consume three or more alcoholic drinks every day while taking NyQuil. If you have a severe sore throat and it persists for more than two days and is accompanied or followed by fever, headache, rash, nausea, or vomiting, consult a doctor promptly. Be sure to read the label carefully, and use NyQuil as directed. If symptoms last more than 5 days or are accompanied by high fever or fever lasts more than 3 days or are accompanied by the production of thick yellow/green phlegm or sore throat pain lasts more than 2 days, consult a doctor. Also if you develop allergic reactions such as wheezing, rash or itching, consult a doctor. Do not take for more than 5 days unless directed by a doctor. May cause marked drowsiness alcohol may increase this effect. Avoid alcoholic beverages. Do not drive a motor vehicle or engage in activities requiring alertness while taking this product. Taking more than the recommended dose can cause serious health problems. In the first 24 hours you may experience increased sweating, nausea, vomiting, stomach pain and loss of appetite. In case of overdose, get medical help or contact a Poison Control Centre right away. Quick medical attention is critical for adults as well as children even if you do not notice any signs or symptoms.

Read Also: What Do You Need To Get A Flu Shot

What Happens If I Overdose

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can damage your liver or cause death.

Early signs of acetaminophen overdose include loss of appetite, nausea, vomiting, sweating, or weakness. Later symptoms may include upper stomach pain, dark urine, and yellowing of your skin or eyes.

Which Vicks Products Are The Best

Vicks NyQuil Severe Cold &  Flu and DayQuil Severe Cold &  Flu 72 Total ...

The answer is: depends on your symptoms, age, preferences, and whether or not you have a heart condition. Click here on Vickss official website and customize your choice. Do you need daytime or nighttime relief? Is it for you or your child? Which form do you prefer liquids, caplets, lozenges, soothing vapors? Do you want to avoid certain ingredients like alcohol, sugar, lactose, or artificial dyes? Make your choices online and the website will suggest the best option.

As usual, you should talk to a doctor before starting a new product, even if it is over the counter. Especially if you have heart diseases, high blood pressure, or diabetes- more details about precautions in this article. For babies and young children, consult a pediatrician. Check out this article Cold and flu remedies for babies, to learn more about which products should be avoided, and which are considered safe for children. As a general rule, it is best to use home remedies for children , if the symptoms are mild. Adults can start with Vicks VapoRub if the symptoms are mild, before trying the other options. Over-the-counter products for colds and flu should be used short-term, to help with the symptoms, and avoid using higher doses than recommended on the label.

Don’t Miss: How Long For Flu Shot Effective

Top 20 Medicines With The Same Components:

used to temporarily treat symptoms caused by the common cold, flu, allergies, or other breathing illnesses . Dextromethorphan is a cough suppressant that affects a certain part of the brain, reducing the urge to cough. Decongestants help relieve stuffy nose and ear congestion symptoms. Acetaminophen is a non-aspirin pain reliever and fever reducer. Antihistamines help relieve watery eyes, itchy eyes/nose/throat, runny nose, and sneezing.

Acetaminophen is a pain reliever and fever reducer.

Dextromethorphan is a cough suppressant. It affects the cough reflex in the brain that triggers coughing.

Doxylamine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .

Vicks NyQuil Severe Cold & Flu is a combination medicine used to treat headache, fever, body aches, cough, runny nose, sneezing, itching, and watery eyes caused by allergies, the common cold, or the flu.

This medicine will not treat a cough that is caused by smoking, asthma, or emphysema.

Vicks NyQuil Severe Cold & Flu may also be used for purposes not listed in this medication guide.

Usual Adult Dose for Cold Symptoms:

Acetaminophen /Dextromethorphan /Doxylamine /PE 250 mg-10 mg-6.25 mg-5 mg oral tablet, effervescent:

Maximum dose: 8 tablets in 24 hours.

12 years and older:

How To Use Vicks Dayquil Severe Cold

See also Warning section.

If you are using the over-the-counter product, read and follow all directions on the product package before taking this medication.

Take this medication by mouth with or without food, usually every 4 to 6 hours as needed, or as directed by your doctor. Drink plenty of fluids when you use this medication unless otherwise directed by your doctor. The fluid will help loosen the mucus in your lungs.

If you are using a liquid form, carefully measure your dose using a medication-measuring device or spoon. Do not use a household spoon because you may not get the correct dose. For some liquid products, you may need to shake the bottle well before each dose. Check the directions on the product package.

The dosage is based on your age, medical condition, and response to treatment. Do not increase your dose or take this medication more often than directed without your doctor’s approval. Improper use of this medication may result in serious harm .

Tell your doctor if your condition persists for more than 5 to 7 days, if it worsens, or if it occurs with rash, persistent headache, or fever lasting more than 3 days. These may be symptoms of a serious medical problem and should be checked by a doctor.

Recommended Reading: Cleveland Clinic Employee Flu Shot

Recommended Dosage Of Dayquil

The dosage of DayQuil varies by the formulation. For the standard syrup formulation, the recommended dosage is as follows:

  • Adults and children over 12: two tablespoons every four hours with no more than six doses per 24 hours
  • Children ages six to 12: one tablespoon every four hours with no more than five doses per 24 hours

DayQuil should not be used in children under six unless under the direction of a pediatrician.

Vicks 44 Cold Flu And Cough Side Effects

Why Is Carbon Dioxide Mixed In Cold Drinks (Urdu/Hindi)

Get emergency medical help if you have signs of an allergic reaction: hives difficult breathing swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

This medicine may cause serious side effects. Stop using this medicine and call your doctor at once if you have:

  • any new or worsening symptoms

  • severe drowsiness

  • fever for longer than 3 days

  • redness, swelling, or rash

  • sleep problems .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Read Also: Cvs How Much Is A Flu Shot

How Is This Medicine Best Taken

Use Vicks DayQuil Severe Cold/Flu as ordered by your doctor. Read all information given to you. Follow all instructions closely.

  • Take with or without food. Take with food if it causes an upset stomach.
  • Drink lots of noncaffeine liquids unless told to drink less liquid by your doctor.

What do I do if I miss a dose?

  • If you take Vicks DayQuil Severe Cold/Flu on a regular basis, take a missed dose as soon as you think about it.
  • If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
  • Do not take 2 doses at the same time or extra doses.
  • Many times Vicks DayQuil Severe Cold/Flu is taken on an as needed basis. Do not take more often than told by the doctor.

Drug Effectiveness Of Dayquil

While the acetaminophen component of DayQuil is effective in treating cold symptoms such as a headache and fever, a 2010 study from Wake Forest University Baptist Medical Center suggested that ibuprofen is a far superior option for both adults and children.

Acetaminophen is better known by the brand name Tylenol. Ibuprofen, meanwhile, is marketed under the brand names Advil and Motrin, among others.

In terms of cough relief, the jury remains largely split. A study conducted in 2012 reviewed data from 26 randomized controlled trials and found that OTC cough formulations, including DayQuil, provided no better or worse relief over receiving no treatment at all.

You May Like: When Does The Keto Flu Hit

Vicks Dayquil Severe Cold/flu Interactions

  • You should not use this medicine if you are using certain medicines for depression called MAO inhibitors, such as Nardil®, Marplan®, Eldepryl®, or Parnate®.

  • Do not use other medicines that contain acetaminophen, a cough suppressant, a decongestant, or an expectorant while taking this medicine. You may be getting more than a safe amount of these medicines.

  • Tell your doctor if you use anything else that makes you sleepy. Some examples are allergy medicine, narcotic pain medicine, and alcohol.

  • Do not drink alcohol while you are using this medicine. Acetaminophen can damage your liver and alcohol can increase this risk. If you often drink three or more alcoholic drinks every day, do not take any medicines that contain acetaminophen without asking your doctor.

What Other Drugs Will Affect Vicks 44 Cold Flu And Cough

Vicks NyQuil SEVERE Cold &  Flu Liquid

Avoid using this medicine with other drugs that cause drowsiness or slow your breathing . Ask a doctor or pharmacist before using any other medication, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed in this medication guide.

Read Also: Should I Get A Flu Shot Before Traveling

How Should I Take Vicks Dayquil Severe Cold/flu

Use this medicine as ordered by your doctor. Read all information given to you. Follow all instructions closely.

  • Take with or without food. Take with food if it causes an upset stomach.
  • Drink lots of noncaffeine liquids unless told to drink less liquid by your doctor.

What do I do if I miss a dose?

  • If you take Vicks DayQuil Severe Cold/Flu on a regular basis, take a missed dose as soon as you think about it.
  • If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
  • Do not take 2 doses at the same time or extra doses.
  • Many times this medicine is used on an as needed basis. Do not use more often than told by the doctor.

Vicks Dayquil Severe Cold/flu Side Effects

  • Signs of an allergic reaction, like rash hives itching red, swollen, blistered, or peeling skin with or without fever wheezing tightness in the chest or throat trouble breathing or talking unusual hoarseness or swelling of the mouth, face, lips, tongue, or throat.
  • Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
  • Not able to pass urine or change in how much urine is passed.
  • A very bad skin reaction may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin red or irritated eyes or sores in your mouth, throat, nose, or eyes.

You May Like: Tylenol Cold And Flu Children’s Dosage

What’s The Proper Dose

Using the Vicks DayQuil and NyQuil Severe Cough, Cold & Flu Relief LiquiCaps Convenience Pack is easier than ever with the small design for easy swallowing. Both formulas are designed to be taken two capsules at a time with water every four hours, not to exceed eight in a 24 hour span. Children between the ages of four and 12 should only take these products under the recommendation of a doctor, while this product is not permitted for use by children under the age of four.

How Should I Take Vicks 44 Cold Flu And Cough

Solvin cold tablet Anticold tablet Chlorpheniramine paracetamol and phenylephrine tablet Dr Rajee

Use exactly as directed on the label, or as prescribed by your doctor. An acetaminophen overdose can damage your liver or cause death. Cold or cough medicine is only for short-term use until your symptoms clear up.

Always follow directions on the medicine label about giving cough or cold medicine to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of cough or cold medicines in very young children.

You must chew the chewable tablet before you swallow it.

Measure liquid medicine carefully. Use the dosing syringe provided, or use a medicine dose-measuring device .

Dissolve one packet of the powder in at least 4 ounces of water. Stir this mixture and drink all of it right away

Call your doctor if you have a sore throat for more than 2 days, especially if you also have fever, headache, rash, nausea, or vomiting.

If you need surgery or medical tests, tell the surgeon or doctor if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat. Do not allow liquid medicine to freeze.

Don’t Miss: Tylenol Cold And Flu For Adults

Who Should Not Take Vicks Dayquil Severe Cold/flu

  • Tell all of your health care providers that you take this medicine. This includes your doctors, nurses, pharmacists, and dentists.
  • Do not take more than what your doctor told you to take. Taking more than you are told may raise your chance of very bad side effects.
  • Do not take Vicks DayQuil Severe Cold/Flu for longer than you were told by your doctor.
  • Avoid other sources of Vicks DayQuil Severe Cold/Flu. Check labels closely. Too much Vicks DayQuil Severe Cold/Flu may cause problems.
  • Very bad and sometimes deadly liver problems have happened with the use of Vicks DayQuil Severe Cold/Flu. Some people needed a liver transplant. Liver problems happened most often in people taking more than 4,000 mg in a day. People were often taking more than one drug with Vicks DayQuil Severe Cold/Flu in it. Talk with your doctor.
  • Talk with your doctor before you drink alcohol.
  • Do not give to a child younger than 12 years of age.
  • This medicine may affect certain lab tests. Tell all of your health care providers and lab workers that you take this medicine.
  • Tell your doctor if you are pregnant or plan on getting pregnant. You will need to talk about the benefits and risks of using Vicks DayQuil Severe Cold/Flu while you are pregnant.
  • Tell your doctor if you are breast-feeding. You will need to talk about any risks to your baby.

Q: What Are The Different Types Of Nyquil

A: NyQuil comes as a liquid or gel caps. NyQuil relieves your sneezing, sore throat, headache, minor aches and pains, fever, runny nose, and cough, so you can get the rest you need. NyQuil COMPLETE delivers additional symptom-fighting ingredients to relieve your toughest cold symptoms at night. NyQuil Cough relieves your cough and runny nose so you can get the sleep you need.

Recommended Reading: Is Flumist Safer Than Flu Shot

More articles

Popular Articles